Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

COPD Drugs Could Cause Urinary Problems

Posted Jun 13 2011 9:00am
A specific class of drugs used to treat chronic obstructive pulmonary disease (COPD) may result in urinary problems for patients.

The medications are in a drug class called inhaled anticholinergics. That includes:
  • Spiriva (tiotropium)
  • Atrovent (ipratropium bromide)
  • Combivent (ipratropium combined with albuterol).
  • Canadian researchers analyzed the medical records of 565,000 COPD patients aged 66 and older. Of these patients, 9,432 men and 1,806 women developed an inability to pass urine. The odds of developing the urinary condition were about 40% higher in men for those who'd been using the drugs for four weeks or less. They were 80% higher among those with enlarged prostate glands.

    Researchers concluded that "Physicians should highlight for patients the possible connection between urinary symptoms and inhaled respiratory medication use to ensure that changes in urinary flow are reported to the physician," the authors wrote.
    Check with your doctor.
    Source: McKnights
    Post a comment
    Write a comment:

    Related Searches